Jan 17, 2007
I was diagnosed with HIV in August of 2005 and started HAART on November 25, 2006. My treatment includes Kaletra, Zidovudine (AZT), and Truvada, after my resistance tests showed a number of mutations.
I was nauseous for the first few days but that subsided. Right now my only issue seems to be a very acidic stomach. I eat pretty well and regularly but my stomach is still off most of the time. Are there any foods that might help ease or abate my acidic stomach? I've already given up coffee, cola, and reduced my alcohol intake. I don't know why but just the thought of some foods that I used to love just turns my stomach.
Response from Dr. Henry
You can generally take a range of acid lowering medications with your current HIV regimen. Many upper GI problems are related to H pylori infection if you haven't been checked for that. Lactose intolerance and chronic reflux esophagitis can cause chronic gut/heartburn problems that often warrant further evaluation (such as endoscopy) and specific treatment. If is often difficult to pin down the problem to specific foods. Kaletra can make the gut sensitive to a variety of foods so often best if taken with food. KH
Pine Bark Extract Anti-oxidant
Skin burning and tingling
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.